MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR NEXT; BLOOD GLUCOSE TEST STRIPS
Model Number 7308
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history record (dhr) was reviewed for the suspected contour next test strips, which did not verify the customer's allegation of receiving an incorrect quantity of test strips.Additionally, no manufacturing anomalies were found with the dhr review.There is a robust manufacturing method for removing the bottles with open caps.The procedure for the auto line instructs clearing the jam and checking for damaged vials.No jams were found during the processing.This is the only point where a carton could be opened and damaged.Therefore, it was concluded that the test strip bottle was tampered with after leaving the manufacturer's control.The patient/family was the initial reporter, so personal information was not entered.The customer's weight was not provided.
 
Event or Problem Description
The customer reported that the box and bottle of contour next test strips were crushed and already open.The customer also stated that there were only 30 test strips in the bottle which should have 50 test strips.There was no allegation of an adverse event.The customer was advised to return the device for evaluation.Replacement meter kit and test strips were sent to the customer.

Brand Name
CONTOUR NEXT
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla NY 10595
MDR Report Key10830081
Report Number1810909-2020-00593
Device Sequence Number2960396
Product Code NBW
UDI-Device Identifier10301937308502
UDI-Public10301937308502
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K160682
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 10/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2022
Device Model Number7308
Device Catalogue Number7308
Device Lot Number0FPEF05A
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/15/2020
Initial Report FDA Received Date11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR